Moon face solution(on propecia (finasteride) for 5 year )

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

coolforyou
New Member


Date Joined Jun 2015
Total Posts : 3
   Posted 6/5/2015 3:19 AM (GMT -7)   
Dear All,

I am glad I found this forum. in giving right solution for me.


I am glad that I am here to get the best answer for my side effects cause by Propecia from all experts here.

I am taking Propecia(finasteride) for almost 5 year 1 mg per day. The moment I started taking this I felt my face stores more fat, but I did nt take it as serious issue but after a year I noticed my face became round and my facial bone was not visible, but I was not ready to stop taking this because it gave good hair and shredding also stopped completely.

BUt now I wanted my old face back. I stopped taking this drug ,it is almost a month now. I suspect moon face is due to adrenal insufficiency so daily I am taking hydrocortisone tablet 30 mg and gradually reducing the dose weekly by 2.5 mg, now it been 2 weeks but I don't see any changes in facial face.

BUt hydrocortisone is also a cortisol which will again give moon face(Cushing syndrome) , but don't know what will be the best medicine to cure adrenal insufficiency caused by prolonged intake of finasteride steroid (Glucocorticoid-induced myopathy )

Cortisol is the only thing which will give Cushing syndrome(moon). My Cortisol morning sample is 18.7. I think it is quite higher.

so please help me in reduce fat in face.

Yesterday i found "Mifepristone" which block the effects of cortisol, but Mifepristone and hydrocortisone should not be taken together it seems.

I bought this Mifepristone but waiting for your guys to confirm before taking this.

Please help me in this. Please also check below for test report of my blood work out my estogen, tyroid which i think normal , but if it not normal may be because of that my face is moon face.

1.Below is my Cortisol test result

Immuno Assay : Cortisol - Morning Sample (Serum/CMIA)
Observed value Biological : 18.7
Reference Interval : 3.7 - 19.4 mg/dl

2. Below is my Tyroid test :

Test Description
Immuno Assay : Free T3 (Serum/CMIA)
Observed value Biological : 2.96
Reference Interval : 1.71 - 3.70 pg/ml

Immuno Assay : Free T4 (Serum/CMIA)
Observed value Biological : 0.92
Reference Interval : 0.89 - 1.76 ng/dl

Immuno Assay : T S H (Serum/CMIA)
Observed value Biological : 0.85
Reference Interval : 0.35 - 5.50 mg/dl



Total Testosterone (Serum/CMIA)
Observed value: 1,265.83
Biological Reference Interval :142.39 - 923.14 ng/dl


E2 - Estradiol (Serum/CMIA)
Observed value : 37

Biological Reference Interval : 11 - 44 pg/ml

Thanks in advance guys ... sorry for my english

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 6/5/2015 4:52 AM (GMT -7)   
The only relief I know of for this moon face is time. It will gradually go away as you are off the medication longer. I don't know that I'd mess around with my adrenal hormones any more; that can be risky for sure.
Thyroid forum moderator

Ulcerative colitis; 9th year of remission with Remicade. Inflammatory osteoarthritis; osteonecrosis from steroids. Grave's disease post-RAI and now on Levothyroxine. Type II diabetes induced by steroids. #ucsucks

not creative
Regular Member


Date Joined Mar 2007
Total Posts : 469
   Posted 6/8/2015 9:33 AM (GMT -7)   
I have been on Prednisone several times, two times for long enough to get moon face. In my experience, both in myself and others I have known, it will go away on its own. It is likely to be super risky to try and mess with your adrenals/thyroid/hormones yourself to try and speed up the process.

Just give it time. I have heard it can take anywhere from the same amount of time you were on the med to twice the amount of time you were on the med for it to go away. I want to say it took about a year for my face to truly feel right again the last time I got MF.
Laurenne
Crohn's, Fibromyalgia,
3-9-10: Total proctectomy and Sigmoid colostomy
On: Simponi, 6MP, Cymbalta, synthroid, iron, multivitamin

My blog is: www.earthtolaurenne.blogspot.com Sometimes I'm funny, mostly I just babble

coolforyou
New Member


Date Joined Jun 2015
Total Posts : 3
   Posted 6/15/2015 8:40 AM (GMT -7)   
@Judy2 and @not creative,

Thanks for your wonderful suggestion brothers.

Actually, there is another medicine for hair loss called dutasteride. do you know about it ? Shall I take dutasteride after my face became normal ? i mean for hair loss ? will this dutasteride cause adrenal insufficiency like finasteride did for me ?

thanks in advance

gfields
Veteran Member


Date Joined Oct 2015
Total Posts : 941
   Posted 1/3/2016 1:57 PM (GMT -7)   
DO NOT take dutasteride. Are you crazy? Spend some time on propeciahelp.com and see what these drugs have done to people.

You're lucky that you were able to stop taking it without any serious side effects. Count your blessings, and stay as far away from those drugs as possible.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, February 23, 2018 9:54 AM (GMT -7)
There are a total of 2,932,402 posts in 321,734 threads.
View Active Threads


Who's Online
This forum has 160440 registered members. Please welcome our newest member, arm729.
308 Guest(s), 13 Registered Member(s) are currently online.  Details
proflay16, flux, Ak123, therearemiracles, schoolpsych, astroman, kloz31, Hibee, Saipan Paradise, Anjne, leo77, BOB 46, Lanie G